International Review of HL-LHC Magnet Circuits



Report of Contributions

https://indico.cern.ch/e/835702

Closed Session

Contribution ID: 1

Type: not specified

Closed Session

Monday 9 September 2019 08:15 (30 minutes)

HiLumi Status and Charge to Review

Contribution ID: 2

Type: not specified

HiLumi Status and Charge to Review

Monday 9 September 2019 08:45 (15 minutes)

Presenter: ROSSI, Lucio (CERN)

International Re ··· / Report of Contributions

Quick Overview on the HL-LHC \cdots

Contribution ID: 3

Type: not specified

Quick Overview on the HL-LHC Magnets Characteristics

Monday 9 September 2019 09:00 (30 minutes)

This talk is intended to be a general introduction to the magnet designs and relevant aspects of the requirements, in particular the ones related to powering and optics.

Presenter: Dr TODESCO, Ezio (CERN)

Introduction to the HL-LHC Circ ...

Contribution ID: 4

Type: not specified

Introduction to the HL-LHC Circuits and Report from Previous Review

Monday 9 September 2019 09:30 (30 minutes)

This talk presents a global view on the baseline of the HL-LHC circuits and a synopsis of the choices that were made to reach it. An important milestone for the definition of the circuits was the CERN Internal Review of the HL-LHC Magnet Circuits in March 2017. This review outcome and the implementation of the follow-up of the recommendations will be also presented.

Presenter: RODRIGUEZ MATEOS, Felix (CERN)

Warm Powering and Adequacy w …

Contribution ID: 5

Type: not specified

Warm Powering and Adequacy with Respect to Requirements

Monday 9 September 2019 10:00 (30 minutes)

In order to achieve the requirements of the HL-LHC optics and in adequacy with the LHC machine, the power converters have strict requirements on performance. This talk presents the requirements of the circuits (current, ramp rates, acceleration rates, precision, accuracy, etc.) and translates them into power converter requirements (current, voltage, control and measurement class). Moreover, the required warm cable resistances and configuration are briefly discussed to respect the cycle operation requirements.

Presenter: MARTINO, Michele (CERN)

Cold Powering

Contribution ID: 6

Type: not specified

Cold Powering

Monday 9 September 2019 10:45 (30 minutes)

The cold powering configurations are presented in this talk. From current leads to the connection to the bus bars in the cold masses, through the superconducting link, this talk includes a description of the baseline including the requirements and the applied solutions. The present design status in terms of feedboxes is also included in the talk.

Presenter: Dr BALLARINO, Amalia (CERN)

Superconducting Bus Bars Inside ···

Contribution ID: 7

Type: not specified

Superconducting Bus Bars Inside Cryostats

Monday 9 September 2019 11:15 (25 minutes)

This talk contains a description of the variety of bus bars proposed for the connections from cold powering equipment to the actual magnet terminals. The rationale behind the different choices as well as the present baseline for splices and their location will be discussed.

Presenter: TODESCO, Ezio (CERN)

Quench Protection Strategies

Contribution ID: 8

Type: not specified

Quench Protection Strategies

Monday 9 September 2019 11:40 (50 minutes)

The definition of the quench protection strategies for each circuit type are discussed, based on analysis and simulations. Requirements and solutions for quench protection–including coils, bus bars, link, current leads- will be presented, from simulations to protection layouts, with a detailed view of the requirements and the results. Failure scenarios are also included in this talk.

Presenter: VERWEIJ, Arjan (CERN)

Quench Detection, related Hardw

Contribution ID: 9

Type: not specified

Quench Detection, related Hardware and Required Instrumentation

Monday 9 September 2019 13:30 (30 minutes)

How the quench detection is going to be performed on the different s.c. parts of the circuits? What hardware is going to be used? A discussion of the requirements and performance of the hardware will be presented. This talk includes a discussion on the required instrumentation expected for a dependable quench detection.

Presenter: DENZ, Reiner (CERN)

International Re ··· / Report of Contributions

Quench Protection Hardware

Contribution ID: 10

Type: not specified

Quench Protection Hardware

Monday 9 September 2019 14:00 (30 minutes)

The different subsystems composing the quench protection system (other than the quench detectors) are presented in this talk. Namely, cold diodes, quench heater power supplies, energy extraction systems and CLIQ units are reviewed. The relevant aspects required for a dependable quench protection are discussed in this talk.

Presenter: Dr CARRILLO, David (CERN)

Design for the Protection and Di ...

Contribution ID: 11

Type: not specified

Design for the Protection and Diagnostic Feeders of the HL-LHC Triplets

Monday 9 September 2019 14:30 (25 minutes)

The design of the feeders serving the IFS CLIQ and k-mod systems to fulfil their thermo-electric, mechanical and cryogenic requirements will be presented. The routing of the related feedthroughs and ancillary equipment for connection at their warm and cold ends will be illustrated.

Presenter: WILLIAMS, Lloyd Ralph (CERN)

Contribution of Power Converters ····

Contribution ID: 12

Type: not specified

Contribution of Power Converters to the Protection of the Circuits

Monday 9 September 2019 14:55 (30 minutes)

The contribution of the power converters to the protection of the circuits will be presented in the talk. Mainly, the crowbar systems will be described in addition to their operation. The resistance values of the crowbars and the different discharge curves in the case of power aborts will be shown in particular for the inner triplet circuit.

Presenter: YAMMINE, Samer (CERN)

Effects of Protection Equipment o ...

Contribution ID: 13

Type: not specified

Effects of Protection Equipment on the Beam and Reliability Studies for the Circuit Protection Systems

Monday 9 September 2019 15:25 (30 minutes)

Spurious firing of the protection equipment can introduce an additional magnetic field to the magnets and can affect the beam trajectory. This talk will describe the effects of the protection equipment on the beam and the foreseen mitigations for the machine protection.

Presenter: WOLLMANN, Daniel (CERN)

Integration Studies

Contribution ID: 14

Type: not specified

Integration Studies

Monday 9 September 2019 16:10 (30 minutes)

An overview of the integration studies in the different underground areas and the corresponding baseline will be presented.

Presenter: MODENA, Michele (CERN)

Voltage Withstand Levels

Contribution ID: 15

Type: not specified

Voltage Withstand Levels

Monday 9 September 2019 16:40 (30 minutes)

A review of the baseline for the voltage test levels which are to be used within the qualification of insulations in the different magnet systems, as well as the evolution of the applied criteria will be discussed.

Presenter: RODRIGUEZ MATEOS, Felix (CERN)

Closed session

Contribution ID: 16

Type: not specified

Closed session

Monday 9 September 2019 17:10 (1h 20m)

Voltage Withstand Levels

Contribution ID: 17

Type: not specified

Voltage Withstand Levels

A review of the baseline for the voltage test levels which are to be used within the qualification of insulations in the different magnet systems, as well as the evolution of the applied criteria will be discussed.

Presenter: RODRIGUEZ MATEOS, Felix (CERN)

11T MBH: Electrical Integrity and …

Contribution ID: 18

Type: not specified

11T MBH: Electrical Integrity and Quench Protection Test Results

Tuesday 10 September 2019 08:30 (30 minutes)

This talk presents the relevant results coming from tests performed on model, prototype and series magnets. The talk focuses on electrical integrity and quench protection tests, which are appropriate to the qualification of the insulation system and the quench protection strategy. In particular, the evolution of the quench heater insulation will be discussed.

Presenter: SAVARY, Frederic (CERN)

MQXF: Electrical Integrity and Q ...

Contribution ID: 19

Type: not specified

MQXF: Electrical Integrity and Quench Protection Test Results

Tuesday 10 September 2019 09:00 (30 minutes)

This talk presents the relevant results coming from tests performed on model and prototype magnets. The talk focuses on electrical integrity and quench protection tests, which are appropriate to the qualification of the insulation system and the quench protection strategy. In particular, the evolution of the quench heater insulation will be discussed.

Presenters: AMBROSIO, Giorgio (Fermilab); FERRACIN, Paolo (CERN)

NbTi magnets: Electrical Integrity ···

Contribution ID: 20

Type: not specified

NbTi magnets: Electrical Integrity and Quench Protection Test Results

Tuesday 10 September 2019 09:30 (20 minutes)

This talk presents the relevant results coming from tests performed on model and prototype magnets. The talk focuses on electrical integrity and quench protection tests, which are appropriate to the qualification of the insulation system and the quench protection strategy.

Presenter: FOUSSAT, Arnaud Pascal (CERN)

The HL-LHC Inner Triplet String

Contribution ID: 21

Type: not specified

The HL-LHC Inner Triplet String

Tuesday 10 September 2019 10:25 (30 minutes)

The complete systems'validation in a full scale Inner Triplet String will be presented, including the proposed test programme, the schedule and the expected outcome.

Presenter: BAJKO, Marta (CERN)

Closed session including working \cdots

Contribution ID: 22

Type: not specified

Closed session including working lunch for Panel

Tuesday 10 September 2019 11:15 (2h 15m)

Close out of the Review

Contribution ID: 23

Type: not specified

Close out of the Review

Tuesday 10 September 2019 17:15 (1 hour)

Document Plan, Management of \cdots

Contribution ID: 24

Type: not specified

Document Plan, Management of Change

Tuesday 10 September 2019 10:05 (20 minutes)

The Magnet Circuit Forum has created, collected and managed the documentation for the HL-LHC magnet circuits and related studies. This talk will present the documentation plan for the HL-LHC magnet circuit and the strategy of the management of the change in accordance to the HL-LHC Project Documentation Plan.

Presenter: YAMMINE, Samer (CERN)

Safety Aspects

Contribution ID: 25

Type: not specified

Safety Aspects

Tuesday 10 September 2019 10:55 (20 minutes)

The HL-LHC underground galleries are accessible to personnel during operation of the accelerator. This implies the strict application of international or national standards for electrical safety to the installed equipment. I will present the Safety Process for HL-LHC equipment. It starts with a hazard assessment, and progresses with risk assessment, definition of mitigation, and safety checks. Finally, safety clearance is given by the project or by the Health, Safety and Environmental Protection Unit.

Presenter: OTTO, Thomas (CERN)

Risk analysis of the string systems

Contribution ID: 26

Type: not specified

Risk analysis of the string systems

Tuesday 10 September 2019 13:30 (15 minutes)

Presenter: BAJKO, Marta (CERN)

Table with voltages and temperat \cdots

Contribution ID: 27

Type: not specified

Table with voltages and temperatures on QXF magnets

Tuesday 10 September 2019 13:45 (15 minutes)

Presenter: Dr RAVAIOLI, Emmanuele (CERN)

Voltage withstand levels and que ...

Contribution ID: 28

Type: not specified

Voltage withstand levels and quench heater position for QXF and 11T MBH

Tuesday 10 September 2019 14:00 (1 hour)

Presenters: SAVARY, Frederic (CERN); AMBROSIO, Giorgio (Fermilab); FERRACIN, Paolo (CERN)

Splices in HL-LHC cryostats

Contribution ID: 29

Type: not specified

Splices in HL-LHC cryostats

Tuesday 10 September 2019 15:00 (15 minutes)

Presenter: PRIN, Herve (CERN)

International Re ··· / Report of Contributions

Reliability of the complete inner t \cdots

Contribution ID: 30

Type: not specified

Reliability of the complete inner triplet circuit protection

Tuesday 10 September 2019 15:15 (15 minutes)

Presenter: APOLLONIO, Andrea (CERN)

Feedback from LHC and MDs do $\,\cdots\,$

Contribution ID: 31

Type: not specified

Feedback from LHC and MDs done with respect to effects to beam by misfiring of protection elements

Tuesday 10 September 2019 15:30 (15 minutes)

Presenter:WOLLMANN, Daniel (CERN)Session Classification:Session on Specific Questions by the Panel

How to guarantee security of fir ...

Contribution ID: 32

Type: not specified

How to guarantee security of firmware in quench detection and potential protection implications

Tuesday 10 September 2019 15:45 (15 minutes)

Presenter: DENZ, Reiner (CERN)

Closed session

Contribution ID: 33

Type: not specified

Closed session

Tuesday 10 September 2019 16:00 (1h 15m)